My son was on focalin xr for about two years and in the last three months he started pulling out all of his eyelashes. Has anybody else heard anything about this being related to focalin?
The condition you are referring to is called exfoliative dermatitis and it is a possible side effect of focalin xr. It also causes the skin to be scaly and flake off. It's usually an allergic reaction, but if he's been on it for so long then I don't know why he would start having symptoms now. I'd advise taking him to the doctor and letting him/her check him out. Good luck.
My daughter is on focalin xr but the hair chewing , OCD problem which was the first thing she was doing when they found out she had ADD, Later she went on to eye lash pulling and eating it , to pulling out her hair plus eating it to digging at her face or lip until it bleeds. We have done different test and found out she has ADD, OCD, and than took a gene test and found she has Wolf-hirch-horn syndrome which has learning disabilities in it. Large and small motors was her problem when born. They still want to say it is ADD;. The scratching and hair pulling has been in her later years 11-15 YEARS
It can't be exfolliative dermatitis if there is no skin involvement. Most likely it is Trichotillomania, which is variation of Obsessive Compulsive Disorder. It may be related to the Focalin or it may not. In the normal course of events if a child is destined to get both, the OCD usually presents a year or two after the ADHD. It is also possible it is a complex motor tic, which has become activated by the Focalin. If that is the case, then clonidine or guanfacine could quickly help.
Early on, this year, my son, who is 11 yrs. old had started to do the same thing by pulling out his eyelashes and he also, has been on the Focalin XR 10 mg for 2yrs. During the winter break I have not had him take it and he is doing well but he also has generalized anxiety disorder, in which he was diagnosed this summer.So, in addition to the Focalin XR he takes Intuniv for his anxieties. I will be talking to his doctor about maybe switching him over to a different ADHD med. I hear Concerta is a good med for kids with ADHD.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Jan 2010 • 1 answer
Updated 26 Feb 2013 • 7 answers
Updated 13 Jul 2013 • 2 answers
Updated 25 Jan 2019 • 2 answers
Updated 28 Mar 2019 • 1 answer